# SDR AALA982076

- Difficulty date: November 14, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N726AA
- Make and model: Boeing 727227
- Aircraft serial: 20733
- Engine: Pwa JT8D9A
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: J, M
- Precautionary procedure: E, A

## Discrepancy

MIA - FLT 1301 - AFTER TAKEOFF MIA, NR 2 ENGINE WAS SHUT DOWN BY CREW DUE TO HIGH ENGINE EXHAUST GAS TEMPERATURE AND VIBRATION.  CREW DECLARED AN EMERGENCY, RETURNED AND LANDED MIA WITHOUT FURTHER INCIDENT.  REPLACED NR 2 ENGINE.  SOURCE OF HIGH EGT WAS CAUSED BY FAILURE OF 1ST STAGE TURBINE BLADE DUE TO CREEP AND STRESS RUPTURE.  BLADE EVALUATION INDICATES OVERTEMP AT THE BLADE 1/2 AND 3/4 SPAN.  (M)
